ArticleJournal of medical case reports2012
Cardiac arrest due to lymphocytic colitis: a case report.
Article in Journal of medical case reports, 2012. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 3 citations in OpenAlex.
- Severe Electrolyte Disturbances Due to Proton Pump Inhibitor Therapy: An Underrecognized Problem with Potentially Severe Sequelae.The American journal of case reports · 2022Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
introductionWe present a case of cardiac arrest due to hypokalemia caused by lymphocytic colitis. CASE PRESENTATION: A 69-year-old Caucasian man presented four months prior to a cardiac arrest with watery diarrhea and was diagnosed with lymphocytic colitis. Our patient experienced a witnessed cardiac arrest at his general practitioner's surgery. Two physicians and the emergency medical services resuscitated our patient for one hour and four minutes before arriving at our university hospital. Our patient was defibrillated 16 times due to the recurrence of ventricular tachyarrhythmias. An arterial blood sample revealed a potassium level of 2.0 mmol/L (reference range: 3.5 to 4.6 mmol/L) and pH 6.86 (reference range: pH 7.37 to 7.45). As the potassium level was corrected, the propensity for ventricular tachyarrhythmias ceased. Our patient recovered from his cardiac arrest without any neurological deficit. Further tests and examinations revealed no other reason for the cardiac arrest.
conclusionDiarrhea can cause life-threatening situations due to the excretion of potassium, ultimately causing cardiac arrest due to hypokalemia. Physicians treating patients with severe diarrhea should consider monitoring their electrolyte levels.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.